Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 90, NWS Dodge City, KS

May 25, 20154 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 25, 2015, 1:40 AM CDT for 4 counties in Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2015, 1:40 AM CDT (06:40 UTC)
Expired
May 25, 2015, 2:30 AM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ford County, KS, Gray County, KS, Hodgeman County, KS, Meade County, KS

The radar

The Dodge City radar (KDDC), 29 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 1:40 AM CDTHAIL 12 Ne The Haggard Elev, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 5:00 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WUUS53 KDDC 250640
SVRDDC
KSC057-069-083-119-250730-
/O.NEW.KDDC.SV.W.0090.150525T0640Z-150525T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
140 AM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MEADE COUNTY IN SOUTHWESTERN KANSAS...
  SOUTH CENTRAL HODGEMAN COUNTY IN SOUTHWESTERN KANSAS...
  WESTERN FORD COUNTY IN SOUTHWESTERN KANSAS...
  SOUTHEASTERN GRAY COUNTY IN SOUTHWESTERN KANSAS...

* UNTIL 230 AM CDT

* AT 139 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  MONTEZUMA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DODGE CITY...MONTEZUMA...ENSIGN...WRIGHT...HOWELL...FT. DODGE AND
  THE HAGGARD ELEV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHWESTERN
KANSAS.

LAT...LON 3765 10055 3797 9989 3751 9978 3747 9999
      3747 10011 3745 10011 3739 10056
TIME...MOT...LOC 0639Z 245DEG 31KT 3748 10041 

HAIL...1.00IN
WIND...60MPH

$$

HOVORKA
3 follow-up statements
893 
WWUS53 KDDC 250700
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
200 AM CDT MON MAY 25 2015

KSC057-069-083-119-250730-
/O.CON.KDDC.SV.W.0090.000000T0000Z-150525T0730Z/
MEADE KS-HODGEMAN KS-FORD KS-GRAY KS-
200 AM CDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN MEADE...SOUTH CENTRAL HODGEMAN...WESTERN FORD AND
SOUTHEASTERN GRAY COUNTIES...

AT 200 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
ENSIGN...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DODGE CITY...ENSIGN...WRIGHT...HOWELL...FT. DODGE AND THE HAGGARD
ELEV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHWESTERN
KANSAS.

LAT...LON 3770 10037 3797 9989 3751 9978 3747 9999
      3747 10011 3745 10011 3741 10041
TIME...MOT...LOC 0700Z 245DEG 31KT 3756 10020 

HAIL...1.00IN
WIND...60MPH

$$

HOVORKA
072 
WWUS53 KDDC 250716
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
216 AM CDT MON MAY 25 2015

KSC083-119-250725-
/O.CAN.KDDC.SV.W.0090.000000T0000Z-150525T0730Z/
MEADE KS-HODGEMAN KS-

216 AM CDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEADE AND SOUTH
CENTRAL HODGEMAN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHWESTERN
KANSAS.

LAT...LON 3747 10014 3749 10031 3775 10028 3787 9987
      3751 9978 3747 9999
TIME...MOT...LOC 0715Z 245DEG 31KT 3762 10004 

$$

KSC057-069-250730-
/O.CON.KDDC.SV.W.0090.000000T0000Z-150525T0730Z/
FORD KS-GRAY KS-
216 AM CDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR WESTERN FORD AND SOUTHEASTERN GRAY COUNTIES...

AT 215 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF FT. DODGE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DODGE CITY...ENSIGN...WRIGHT...FT. DODGE AND HOWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHWESTERN
KANSAS.

LAT...LON 3747 10014 3749 10031 3775 10028 3787 9987
      3751 9978 3747 9999
TIME...MOT...LOC 0715Z 245DEG 31KT 3762 10004 

HAIL...1.00IN
WIND...60MPH

$$

HOVORKA
891 
WWUS53 KDDC 250730
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
230 AM CDT MON MAY 25 2015

KSC057-069-250739-
/O.EXP.KDDC.SV.W.0090.000000T0000Z-150525T0730Z/
FORD KS-GRAY KS-
230 AM CDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FORD AND SOUTHEASTERN
GRAY COUNTIES WILL EXPIRE AT 230 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHWESTERN
KANSAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DODGE CITY.

LAT...LON 3747 10014 3749 10031 3775 10028 3787 9987
      3751 9978 3747 9999
TIME...MOT...LOC 0724Z 245DEG 31KT 3762 10004 

$$

RBURG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:31 AM CDT, 9 minutes earlier.

Area forecast discussion, May 25, 1:31 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
131 AM CDT MON MAY 25 2015

...UPDATED AVIATION SECTION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 225 PM CDT SUN MAY 24 2015

A SHORTWAVE TROUGH OVER SOUTHERN COLORADO THIS AFTERNOON WILL LIFT
NORTHEASTWARD INTO NORTHWESTERN KANSAS BY LATE TONIGHT AND THEN
INTO NEBRASKA BY MONDAY AFTERNOON. ALTHOUGH THE LOWER LEVELS HAVE
BEEN STABILIZED SOMEWHAT BY REPEATED MCS ACTIVITY OVER THE PAST
FEW DAYS, SOME RECOVERY IS EXPECTED LATE THIS AFTERNOON OVER FAR
WESTERN KANSAS AHEAD OF THE TROUGH AND MID TO UPPER LEVEL COLD
POOL. THUNDERSTORMS WERE ALREADY DEVELOPING THIS AFTERNOON OVER
THE HIGHER TERRAIN OF COLORADO. ADDITIONAL STORMS WILL DEVELOP
CLOSE TO THE COLORADO STATE LINE LATE THIS AFTERNOON. THE DEEP
LAYERED SHEAR MAY BE SUFFICIENT FOR ROTATING STORMS BUT A
TRANSITION TO MORE LINEAR TYPE STRUCTURES IS LIKELY GIVEN THE
STRONG FORCING FOR ASCENT. ALSO, UPPER LEVEL WINDS IN THE TROUGH
AXIS WERE WEAK, YIELDING VERY WEAK UPPER LEVEL SHEAR. SO DESPITE
THE MODERATE SURFACE BASED CAPE VALUES, HAIL ONLY AS LARGE AS HALF
DOLLARS IS EXPECTED. THE STORMS WILL PROBABLY EVOLVE INTO AN
ORGANIZED CLUSTER AND PROGRESS NORTHEASTWARD ACROSS WESTERN KANSAS
TONIGHT. THE BEST CHANCE FOR STORMS WILL BE ALONG AND NORTH OF A
LINE FROM ELKHART TO GARDEN CITY TO HAYS. TEMPERATURES TONIGHT
WILL BE HELD UP BY CLOUDS AND HIGH DEWPOINTS, WITH MAINLY 60S IN
CENTRAL AND SOUTH CENTRAL KANSAS AND 50S IN FAR WESTERN KANSAS.

ANOTHER SHORTWAVE TROUGH WILL APPROACH WESTERN KANSAS BY MONDAY
AFTERNOON. A FEW LATE DAY THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS
FEATURE. DUE TO THE WEAK SHEAR, THESE STORMS WILL PROBABLY BE
LIMITED TO SMALL HAIL AND HEAVY RAIN. TEMPERATURES SHOULD BE
WARMER IN THE ABSENCE OF UPSLOPE FLOW, WITH HIGHS FROM THE MID 70S
IN FAR WESTERN KANSAS TO THE LOWER 80S IN SOUTH CENTRAL KANSAS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 328 PM CDT SUN MAY 24 2015

MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL SHORTWAVE LIFTING
NORTHEAST ACROSS THE CENTRAL PLAINS INTO THE WESTERN GREAT LAKES
REGION TUESDAY GIVING WAY TO A MORE WESTERLY FLOW ALOFT ACROSS THE
WESTERN HIGH PLAINS. MEANWHILE, THE GFS AND ECMWF HINT AT A SMALLER
UPPER LEVEL SHORTWAVE EJECTING OUT OF THE ROCKIES INTO THE WESTERN
HIGH PLAINS TUESDAY AFTERNOON. ALTHOUGH THE FLOW ALOFT IS PROJECTED
TO BE FAIRLY WEAK DURING THIS TIME FRAME, ENOUGH MOISTURE WILL BE
PRESENT WITH H85 DEWPOINTS IN EXCESS OF 10C. AS LOW/MID LEVEL LAPSE
RATES STEEPEN AND MODEST INSTABILITY DEVELOPS IN CONJUNCTION WITH
THE ARRIVAL OF THE SHORTWAVE, ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST KANSAS TUESDAY
AFTERNOON AND EVENING. HOWEVER, SEVERE WEATHER WILL BE LIMITED WITH
UNFAVORABLE SHEAR PROFILES AND CAPE VALUES WELL UNDER 1000 J/KG.
LIMITED THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY AS
A SERIES OF H5 VORT MAXIMA BEGIN TO MOVE OUT OF THE ROCKIES INTO THE
WESTERN HIGH PLAINS DOWNSTREAM OF AN APPROACHING UPPER LEVEL TROUGH
ACROSS THE INTERMOUNTAIN WEST.

NEAR SEASONAL TEMPERATURES ARE EXPECTED TUESDAY WITH LITTLE CHANGE
EXPECTED TO THE OVERALL AIR MASS. THE GFS AND ECMWF SHOW H85
TEMPERATURES WELL UP INTO THE TEENS(C) TO NEAR 20C. SHOULD SEE HIGHS
CLIMBING WELL UP INTO THE 70S(F) TO NEAR 80F ONCE AGAIN TUESDAY
AFTERNOON. SIMILAR HIGH TEMPERATURES CAN BE EXPECTED THROUGH THE
LATER PART OF NEXT WEEK WITH LITTLE CHANGE TO THE OVERALL AIR MASS
ACROSS THE REGION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 131 AM CDT MON MAY 25 2015

ACTIVE EVENING TO EARLY OVERNIGHT OF STRONG TO SEVERE
THUNDERSTORMS IS BEGINNING TO SLOW DOWN FOR THE GCK AND HYS
TERMINALS WHILE A COUPLE MORE HOURS WILL EXIST FOR DDC. OTHERWISE,
CEILING AND VISIBILITY VALUES ARE IMPROVING BEHIND THE CONVECTION
WITH MVFR VALUES ANTICIPATED. ATTENTION THEN TURNS TOWARD THIS
AFTERNOON AS NEXT ROUND OF THUNDERSTORMS DEVELOPS ALONG A SLOW
MOVING FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  80  55  78  57 /  30  20  20  20
GCK  77  52  77  55 /  30  20  20  20
EHA  77  53  78  54 /  20  20  20  20
LBL  79  54  79  57 /  20  20  20  20
HYS  77  53  79  56 /  30  30  10  20
P28  84  58  77  60 /  20  20  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FINCH
LONG TERM...JJOHNSON
AVIATION...AJOHNSON
Hazardous weather outlook, May 24, 4:32 AM CDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
432 AM CDT SUN MAY 24 2015

KSZ030-031-043>046-061>066-074>081-084>090-251200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
432 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA TODAY INTO TONIGHT ALTHOUGH WIDESPREAD SEVERE
THUNDERSTORMS ARE UNLIKELY. HOWEVER...ONE OR TWO STRONG STORMS
CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO
60 MPH WILL BE POSSIBLE SOUTH OF A LAKIN TO MEADE LINE DURING THE
LATE AFTERNOON TO EARLY EVENING HOURS.

WEATHER HAZARDS EXPECTED...

 LIMITED HAIL RISK.
 LIMITED THUNDERSTORM WIND DAMAGE RISK.
 LIMITED LIGHTNING RISK.
 LIMITED FOG RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDS WEATHER RISK...

  MONDAY...
  LIMITED SEVERE THUNDERSTORM RISK.

  TUESDAY...
  LIMITED SEVERE THUNDERSTORM RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

  FRIDAY...
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR
LOCATIONS SOUTH OF A LAKIN TO MEADE LINE.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Local storm report, May 25, 12:47 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1247 AM CDT MON MAY 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     TORNADO          FT. DODGE               37.74N 99.93W
05/25/2015                   FORD               KS   AMATEUR RADIO

            REPORTED A TORNADO ON THE GROUND AT THIS
            TIME.

&&

RB
Local storm report, May 25, 12:49 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1249 AM CDT MON MAY 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TORNADO          2 E FT. DODGE           37.74N 99.89W
05/25/2015                   FORD               KS   PUBLIC

&&

RB
Local storm report, May 25, 1:11 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
111 AM CDT MON MAY 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     TORNADO          2 E THE HAGGARD ELEV    37.62N 100.27W
05/24/2015                   GRAY               KS   EMERGENCY MNGR

            POWER POLES DOWNED. POSSIBLE TORNADO DAMAGE.

&&

MR
Special weather statement, May 25, 1:23 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
123 AM CDT MON MAY 25 2015

KSZ045-046-064-065-078>080-250715-
EDWARDS KS-PAWNEE KS-KIOWA KS-HODGEMAN KS-FORD KS-NESS KS-RUSH KS-
123 AM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE...WESTERN STAFFORD...
SOUTHEASTERN RUSH...EASTERN HODGEMAN...SOUTHEASTERN NESS...
NORTHEASTERN FORD...WESTERN PRATT...EDWARDS AND NORTHERN KIOWA
COUNTIES UNTIL 215 AM CDT...

AT 122 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
SANFORD TO 3 MILES NORTHWEST OF MULLINVILLE...AND MOVING EAST AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAY...LARNED...KINSLEY...GREENSBURG...SPEARVILLE...HAVILAND...
LEWIS...MULLINVILLE...BURDETT...FORD...OFFERLE...GARFIELD...ROZEL...
BELPRE...ASH VALLEY...SANFORD...FELLSBURG...FRIZELL...CENTERVIEW AND
BELLEFONT.

LAT...LON 3800 9902 3759 9901 3757 9988 3832 9962
      3843 9903 3826 9903 3826 9891 3800 9891
TIME...MOT...LOC 0622Z 257DEG 31KT 3823 9927 3761 9953

HOVORKA
Local storm report, May 25, 1:26 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
126 AM CDT MON MAY 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TORNADO          6 S DODGE CITY          37.67N 100.02W
05/25/2015                   FORD               KS   TRAINED SPOTTER

&&

RB
Local storm report, May 25, 1:33 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
133 AM CDT MON MAY 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             2 SSW COOLIDGE          38.02N 102.02W
05/24/2015  E0.75 INCH       HAMILTON           KS   PUBLIC

0728 PM     HAIL             2 SSW COOLIDGE          38.02N 102.02W
05/24/2015  E0.75 INCH       HAMILTON           KS   PUBLIC

0729 PM     HAIL             1 SE COOLIDGE           38.03N 102.00W
05/24/2015  E0.75 INCH       HAMILTON           KS   PUBLIC

0729 PM     HAIL             COOLIDGE                38.04N 102.01W
05/24/2015  E0.75 INCH       HAMILTON           KS   PUBLIC

0729 PM     HAIL             COOLIDGE                38.04N 102.01W
05/24/2015  E0.75 INCH       HAMILTON           KS   PUBLIC

0729 PM     HAIL             1 SSE COOLIDGE          38.03N 102.00W
05/24/2015  E0.75 INCH       HAMILTON           KS   PUBLIC

0745 PM     HAIL             4 WNW SYRACUSE          38.00N 101.83W
05/24/2015  E0.75 INCH       HAMILTON           KS   TRAINED SPOTTER

0807 PM     HAIL             3 N MANTER              37.57N 101.89W
05/24/2015  E1.75 INCH       STANTON            KS   PUBLIC

0807 PM     HAIL             3 N MANTER              37.57N 101.89W
05/24/2015  E1.75 INCH       STANTON            KS   PUBLIC

0809 PM     HAIL             3 SW LIBERAL            37.01N 100.98W
05/24/2015  E1.50 INCH       SEWARD             KS   PUBLIC

0820 PM     HAIL             LIBERAL                 37.04N 100.94W
05/24/2015  E1.25 INCH       SEWARD             KS   PUBLIC

0833 PM     HAIL             4 ENE LIBERAL           37.06N 100.87W
05/24/2015  E0.88 INCH       SEWARD             KS   TRAINED SPOTTER

0833 PM     HAIL             4 ENE LIBERAL           37.06N 100.87W
05/24/2015  E0.88 INCH       SEWARD             KS   TRAINED SPOTTER

0833 PM     HAIL             2 NE LIBERAL            37.07N 100.91W
05/24/2015  E3.00 INCH       SEWARD             KS   STORM CHASER

0839 PM     HAIL             LIBERAL                 37.04N 100.94W
05/24/2015  E1.25 INCH       SEWARD             KS   EMERGENCY MNGR

0842 PM     HAIL             6 SE JOHNSON CITY       37.50N 101.67W
05/24/2015  E0.75 INCH       STANTON            KS   PUBLIC

0842 PM     HAIL             7 SE JOHNSON CITY       37.50N 101.67W
05/24/2015  E0.75 INCH       STANTON            KS   PUBLIC

0858 PM     HAIL             5 NW BIG BOW            37.62N 101.61W
05/24/2015  E1.00 INCH       STANTON            KS   PUBLIC

0858 PM     HAIL             5 NNW BIG BOW           37.62N 101.61W
05/24/2015  E1.00 INCH       STANTON            KS   PUBLIC

0859 PM     TORNADO          1 WSW HAYNE             37.09N 100.82W
05/24/2015                   SEWARD             KS   PUBLIC

            SPOTTER REPORTED A SHORT LIVED ROPE TORNADO.

0901 PM     TORNADO          7 NNW HAYNE             37.18N 100.85W
05/24/2015                   SEWARD             KS   PUBLIC

            ROPE TORNADO ON THE GROUND BRIEFLY 2 MINUTES
            AGO.

0904 PM     HAIL             KISMET                  37.20N 100.70W
05/24/2015  E0.88 INCH       SEWARD             KS   EMERGENCY MNGR

0904 PM     HAIL             KISMET                  37.20N 100.70W
05/24/2015  E0.88 INCH       SEWARD             KS   EMERGENCY MNGR

0912 PM     HAIL             4 ENE BIG BOW           37.58N 101.50W
05/24/2015  M1.00 INCH       GRANT              KS   TRAINED SPOTTER

0912 PM     HAIL             2 W KISMET              37.20N 100.74W
05/24/2015  E1.25 INCH       SEWARD             KS   EMERGENCY MNGR

0912 PM     HAIL             2 W KISMET              37.20N 100.74W
05/24/2015  E1.25 INCH       SEWARD             KS   EMERGENCY MNGR

0927 PM     HAIL             3 ENE BIG BOW           37.58N 101.50W
05/24/2015  E1.00 INCH       GRANT              KS   PUBLIC

0929 PM     FUNNEL CLOUD     3 N KISMET              37.25N 100.70W
05/24/2015                   SEWARD             KS   EMERGENCY MNGR

0954 PM     TORNADO          3 WSW PLAINS CITY       37.25N 100.64W
05/24/2015                   SEWARD             KS   TRAINED SPOTTER

            SPOTTER REPORTED A CONE TORNADO AT THIS
            LOCATION.

1000 PM     TORNADO          2 NW PLAINS CITY        37.28N 100.62W
05/24/2015                   MEADE              KS   PUBLIC

1000 PM     TORNADO          2 NW PLAINS CITY        37.28N 100.62W
05/24/2015                   MEADE              KS   PUBLIC

            BARN HEAVILY DAMAGED AT FARM

1005 PM     TORNADO          3 NW PLAINS CITY        37.29N 100.63W
05/24/2015                   MEADE              KS   NWS EMPLOYEE

1009 PM     TORNADO          4 N PLAINS CITY         37.32N 100.59W
05/24/2015                   MEADE              KS   STORM CHASER

1022 PM     TORNADO          8 NE MISSLER            37.40N 100.34W
05/24/2015                   MEADE              KS   EMERGENCY MNGR

1024 PM     TORNADO          6 WNW MISSLER           37.36N 100.52W
05/24/2015                   MEADE              KS   TRAINED SPOTTER

            SPOTTER REPORTED A LARGE WEDGE ON THE
            GROUND.

1045 PM     TORNADO          5 NNE MISSLER           37.38N 100.38W
05/24/2015                   MEADE              KS   STORM CHASER

            LARGE, WEDGE TORNADO ON THE GROUND

1045 PM     TORNADO          5 NNE MISSLER           37.38N 100.38W
05/24/2015                   MEADE              KS   STORM CHASER

1054 PM     TORNADO          6 NE MISSLER            37.38N 100.36W
05/24/2015                   MEADE              KS   PUBLIC

            WEDGE TORNADO REPORTED BY STORM CHASER

1100 PM     TORNADO          9 NW FOWLER             37.48N 100.31W
05/24/2015                   GRAY               KS   PUBLIC

            HUGE TORNADO SEEN WITH SPOTTER HEARING A
            ROARING SOUND.

1115 PM     TORNADO          7 S MONTEZUMA           37.50N 100.44W
05/24/2015                   GRAY               KS   STORM CHASER

            LARGE WEDGE TORNADO IN PROGRESS.

1117 PM     TORNADO          7 SSE MONTEZUMA         37.50N 100.39W
05/24/2015                   GRAY               KS   STORM CHASER

            LARGE WEDGE TORNADO ONGOING. HARD TO SEE AS
            TORNADO IS OCCURRING WITHIN FOG.

1128 PM     TORNADO          8 SSE THE HAGGARD ELEV  37.52N 100.23W
05/24/2015                   GRAY               KS   AMATEUR RADIO

            OPERATOR OBSERVED A LARGE TORNADO.

1130 PM     TORNADO          5 S MONTEZUMA           37.52N 100.44W
05/24/2015                   GRAY               KS   STORM CHASER

            CHASER REPORTED WEDGE TORNADO IN PROGRESS

1141 PM     TORNADO          4 N KISMET              37.26N 100.70W
05/24/2015                   SEWARD             KS   PUBLIC

1147 PM     TORNADO          2 E THE HAGGARD ELEV    37.62N 100.27W
05/24/2015                   GRAY               KS   EMERGENCY MNGR

            POWER POLES DOWNED. POSSIBLE TORNADO DAMAGE.

1147 PM     TORNADO          2 E THE HAGGARD ELEV    37.62N 100.27W
05/24/2015                   GRAY               KS   EMERGENCY MNGR

1155 PM     TORNADO          5 N KISMET              37.28N 100.70W
05/24/2015                   SEWARD             KS   AMATEUR RADIO

1156 PM     TORNADO          2 S ENSIGN              37.62N 100.23W
05/24/2015                   GRAY               KS   STORM CHASER

            STORM CHASER REPORTS THAT A TORNADO HIT A
            WIND TURBINE.

1158 PM     TORNADO          3 N PLAINS CITY         37.31N 100.59W
05/24/2015                   MEADE              KS   PUBLIC

1201 AM     TORNADO          5 N PLAINS CITY         37.34N 100.59W
05/25/2015                   MEADE              KS   STORM CHASER

1202 AM     TORNADO          1 ESE ENSIGN            37.65N 100.21W
05/25/2015                   FORD               KS   LAW ENFORCEMENT

1202 AM     TORNADO          1 E ENSIGN              37.65N 100.21W
05/25/2015                   FORD               KS   LAW ENFORCEMENT

            PROBABLE TORNADO DAMAGE AT A RESIDENCE ON
            THE EAST SIDE OF ENSIGN AT Y ROAD.

1230 AM     TORNADO          6 N DODGE CITY          37.85N 100.02W
05/25/2015                   FORD               KS   STORM CHASER

1230 AM     TORNADO          6 S DODGE CITY          37.67N 100.02W
05/25/2015                   FORD               KS   TRAINED SPOTTER

1235 AM     TORNADO          5 S DODGE CITY          37.69N 100.02W
05/25/2015                   FORD               KS   STORM CHASER

1237 AM     TORNADO          FT. DODGE               37.74N 99.93W
05/25/2015                   FORD               KS   AMATEUR RADIO

            REPORTED A TORNADO ON THE GROUND AT THIS
            TIME.

1241 AM     TORNADO          2 E FT. DODGE           37.74N 99.89W
05/25/2015                   FORD               KS   PUBLIC

&&

NWS DODGE CITY KS
IRIS SYSTEM

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:02 PM CDTSevere Thunderstorm WarningDDCHamilton43 min
May 24, 7:20 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton55 min
May 24, 7:40 PM CDTSevere Thunderstorm WarningDDCSeward, Stevens50 min
May 24, 7:45 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny45 min
May 24, 7:49 PM CDTTornado WarningDDCSeward, Stevens26 min
May 24, 8:10 PM CDTSevere Thunderstorm WarningDDCSeward20 min
May 24, 8:13 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny, Stanton47 min
May 24, 8:27 PM CDTSpecial Weather StatementDDCKearny48 min
May 24, 8:31 PM CDTSevere Thunderstorm WarningDDCGrant, Gray, Haskell, Kearny, Meade, Seward and 1 more44 min
May 24, 8:56 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton49 min
May 24, 9:03 PM CDTTornado WarningDDCMeade, Seward27 min
May 24, 9:10 PM CDTSevere Thunderstorm WarningDDCHaskell, Meade, Seward50 min
May 24, 9:13 PM CDTSpecial Weather StatementDDCFinney, Scott47 min
May 24, 9:27 PM CDTTornado WarningDDCHaskell, Meade, Seward33 min
May 24, 9:33 PM CDTSevere Thunderstorm WarningDDCGrant, Stevens12 min
May 24, 9:41 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny, Seward, Stevens49 min
May 24, 9:56 PM CDTSpecial Weather StatementDDCFinney, Lane49 min
May 24, 9:57 PM CDTTornado Warning Tornado observedDDCGray, Meade, Seward33 min
May 24, 10:24 PM CDTTornado Warning Tornado observedConsiderable damage threatDDCGray, Meade36 min
May 24, 10:25 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny, Seward, Stevens65 min
May 24, 10:58 PM CDTTornado Warning Tornado observedConsiderable damage threatDDCGray, Meade47 min
May 24, 11:07 PM CDTFlash Flood WarningDDCGray, Haskell, Meade, Seward10 hr
May 24, 11:25 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Meade, Seward50 min
May 24, 11:41 PM CDTTornado Warning Tornado observedConsiderable damage threatDDCFord, Gray34 min
May 25, 12:14 AM CDTSevere Thunderstorm WarningDDCFord, Gray, Haskell, Hodgeman, Meade, Seward46 min
May 25, 12:16 AM CDTTornado WarningDDCFord29 min
May 25, 12:36 AM CDTTornado WarningDDCFord24 min
May 25, 12:50 AM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa55 min
May 25, 12:53 AM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Haskell, Meade52 min
May 25, 1:06 AM CDTFlash Flood WarningDDCFord, Gray6 hr
May 25, 1:23 AM CDTSpecial Weather StatementDDCEdwards, Pawnee52 min
May 25, 2:13 AM CDTSpecial Weather StatementDDCStafford47 min
May 25, 2:21 AM CDTSpecial Weather StatementDDCFord39 min
May 25, 2:55 AM CDTSpecial Weather StatementDDCFord65 min
May 25, 2:57 AM CDTSpecial Weather StatementDDCStafford48 min
May 25, 4:07 PM CDTSpecial Weather StatementDDCEdwards38 min
May 25, 5:53 PM CDTSpecial Weather StatementDDCHodgeman52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.